Jump to content
helplinedonate
Sign in to follow this  
Annemarcel

Drug Interaction warnings

Recommended Posts

I'm currently taking:

 

25/100 carb/levo 5x day

.50 mg pramipexole

1 mg Estradiol

112 mpg Levothyroxine 1x day

20 mg Fluoxetine 1x day

Magnesium Oxide 250 mg 2x day

5 mg Melatonin each night

 

According to drugs.com I have several "moderate" drug interaction warnings for fluoxetine and magnesium, fluoxetine and pramipexole, and others that can cause dizziness, drowsiness and impaired judgement.

 

My doctor asked if I would be interested in trying Lyrica for pain but after checking the drug interactions, I'm wondering if having so many moderate warnings is safe.

 

Lyrica has warnings with fluoxetine and pramipexole that can cause dizziness, drowsiness and impaired judgement.   (I'm taking fluoxetine for mild depression).  Is gabapentin the same as lyrica but just an earlier generation of the drug?

 

And should PWP who have balance issues already be worried about all these warnings of dizziness?

Are these warnings the same for all SSRIs or just Prozac?   

 

I'm mostly rigid with balance issues and have fallen a few times so this is something that really concerns me.  

Share this post


Link to post
Share on other sites

First off, gabapentum is very similar to lyrics. Just and older uncle as I say.

The warning of dizziness is going to come with any medication that alters the brain chemistry. The good part is that is does go away with time. The longer you are on it, the less likely the side effects are to happen.

Also, every one is different. It may not affect you,but if it happens in one person in the study, the drug company must put it on the label.

The true warnings on drugs.com I worry about are the serious ones. Any med that changes the chemical balance of the brain, has an ingredient similar to codeine, can cause drowsiness, will all show up as moderate adverse reactions.

The more meds you take that can cause possible drowsiness, the more likely it is to show up as an interaction.

I usually recommend that is someone is trying a med for the first time that may cause drowsiness, try it at night time. That way you know how your body will react to it.

Hope this helps, and keep me posted.

Share this post


Link to post
Share on other sites

QUICK QUESTION: I'M HAVING MIXED RESULTS W/ GABA -- SEE LONGER POST IN OTHER TOPIC.  BUT IS GABA DANGEROUS OR WILL IT CAUSE IRREVERSIBLE INCREASE IN MOTOR FLUCTUATIONS??

Share this post


Link to post
Share on other sites

Doc,

With any medication, GABA is usually only an issue at higher doses. The higher doses may cause respiratory depression, mental confusion, and lethergy. When we try medications for the first time er may experience the side effects of the medication rather that the usual effects. This is very common and, in most cases is reversible with discontinued use of the medication.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×